Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 52, NWS Melbourne, FL

June 23, 2019Brevard County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 23, 2019, 3:19 PM EDT for Brevard County, Orange County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2019, 3:19 PM EDT (19:19 UTC)
Expired
Jun 23, 2019, 3:48 PM EDT
In force
29 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Brevard County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 3:50 PM EDTTSTM WND GST 446 Ene Sharpes, FLCCAFS WIND TOWER 803 RECORDED A WIND GUST OF 38 KNOTS FROM THE NW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

823 
WUUS52 KMLB 231919
SVRMLB
FLC009-095-232000-
/O.NEW.KMLB.SV.W.0052.190623T1919Z-190623T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
319 PM EDT Sun Jun 23 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northwestern Brevard County in Florida...
  Southeastern Orange County in east central Florida...

* Until 400 PM EDT.

* At 318 PM EDT, a severe thunderstorm was located west of the Space 
  Coast Airport, moving south at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Titusville, Rockledge, Cocoa, Cocoa Beach and Merritt Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.

&&

LAT...LON 2835 8096 2857 8096 2860 8089 2859 8077
      2853 8067 2834 8062
TIME...MOT...LOC 1918Z 338DEG 12KT 2852 8086 

HAIL...0.88IN
WIND...60MPH
 
$$

Rodriguez
2 follow-up statements
701 
WWUS52 KMLB 231930
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
330 PM EDT Sun Jun 23 2019

FLC009-095-232000-
/O.CON.KMLB.SV.W.0052.000000T0000Z-190623T2000Z/
Brevard FL-Orange FL-
330 PM EDT Sun Jun 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN ORANGE COUNTIES...

At 329 PM EDT, a severe thunderstorm was located near Port Saint 
John, moving south at 15 mph. This storm is moving across Interstate 
95 south of State Road 407.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Merritt Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.

&&

LAT...LON 2835 8096 2855 8096 2857 8089 2858 8076
      2855 8070 2853 8067 2834 8062
TIME...MOT...LOC 1929Z 347DEG 12KT 2848 8084 

HAIL...0.88IN
WIND...60MPH
 
$$

Rodriguez
694 
WWUS52 KMLB 231948
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
348 PM EDT Sun Jun 23 2019

FLC009-095-231957-
/O.CAN.KMLB.SV.W.0052.000000T0000Z-190623T2000Z/
Brevard FL-Orange FL-
348 PM EDT Sun Jun 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.

LAT...LON 2835 8096 2855 8096 2857 8089 2858 8076
      2855 8070 2853 8067 2834 8062
TIME...MOT...LOC 1946Z 338DEG 12KT 2834 8077 

$$

Rodriguez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:38 AM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jun 23, 9:38 AM EDT, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
938 AM EDT Sun Jun 23 2019

.UPDATE...
GOES Derived Total Precipitable Water values indicate deeper
moisture across northern portions of the forecast area with PWATs
ranging up to 1.6-1.7 inches. A drier airmass remains across the
southern counties with PWATs to around 1.3 inches across
Osceola/Okeechobee counties. NW flow aloft and the developing east
coast breeze boundary should favor isolated convection by mid/late
afternoon across Volusia county which will slide SE toward nrn
Brevard/eastern Orange into the late afternoon/early evening hours.
Could see a few strong storms with some dry air in the mid levels
and steep mid level lapse rates supporting strong downdraft
potential. Less cloud cover will allow for hot temperatures reaching
the mid 90s across the interior and lower 90s along the east coast.
Heat indices will reach 102 to 106 with hot weather and near record
highs possible Melbourne to Ft Pierce which are in the mid 90s. (See
Climate section below)

&&

.AVIATION...
VFR next 24 hours at TAF sites. W/NW wind 5-10 knots will turn
onshore behind the sea breeze at all coastal terminals this aftn.
Best chance for isolated storms will be btwn DAB-MLB aft 18Z.

&&

.MARINE...
No updates planned with generally good boating conditions expected
this afternoon outside of any isolated thunderstorms in the late
afternoon/early evening across the coastal Volusia and nrn Brevard
counties.

Previous...Today...West to Northwest flow 5-10 knots this morning
will turn onshore 10 knots behind the sea breeze this afternoon near
the coast. Pressure gradient will collapse over the offshore waters
(beyond 20 miles) this afternoon and produce variable winds around 5
knots. So favorable boating conditions expected. Seas 1-2 feet,
except up to 3 feet well offshore this morning. Primary concern will
be isolated storms forming just inland from the coast in
Volusia/Brevard. Conditions are favorable for gusty outflow winds to
travel some distance from the parent storm and affect some inland
lakes and the intracoastal waters.

&&

.CLIMATE...
Record highs for Sun Jun 23:

Daytona Beach 100 1944
Orlando        99 1939
Sanford       100 1998
Melbourne      96 1998
Vero Beach     94 2009
Fort Pierce    95 2009

Near record high temperatures expected at Melbourne, Vero Beach
and Fort Pierce today as their records are only in the mid 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  94  73  93  74 /  20  10  10  10
MCO  96  74  95  75 /  10  10  10  10
MLB  94  74  92  76 /  10  10  10  10
VRB  93  74  93  74 /  10  10  10  10
LEE  94  74  95  76 /  10  10  10  10
SFB  96  74  95  75 /  20  10  10  10
ORL  96  76  95  76 /  10  10  10  10
FPR  93  72  93  74 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Volkmer/Glitto
Hazardous weather outlook, Jun 23, 1:35 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
135 PM EDT Sun Jun 23 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-240000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
135 PM EDT Sun Jun 23 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated thunderstorms will continue to develop into late
afternoon and early evening across northern sections of east
central Florida mainly north of a Kissimmee to Melbourne line.
Conditions will be favorable for a few storms to become strong
with locally heavy rain, gusty winds up to 45 to 50 mph and
frequent cloud to ground lightning.

.EXCESSIVE HEAT IMPACT...
Above normal temperatures in the mid 90s will combine with
humidity to produce peak heat index values of 102 to 106 across
east central Florida this afternoon.

Take precautions if working or recreating outdoors today. If
possible, reschedule strenuous activities to the early morning or
evening. Take frequent rest breaks in shaded or air conditioned
environments and drink plenty of fluids.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate risk of rip
currents at the beaches of east central Florida. Always swim
within sight of a lifeguard.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms will be capable of producing gusty
winds up to 40 to 45 knots this afternoon which may affect inland
lakes across northern portions of east central Florida as well as
the intracoastal waters of Volusia and Brevard counties. Boaters
are reminded that gusty outflow winds can travel some distance
from the parent storm.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Isolated to scattered lightning storms are expected each
afternoon. Any Florida storm can produce deadly cloud to ground
lightning, torrential downpours and gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

15

In the hours before

Special weather statement, Jun 23, 2:26 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
226 PM EDT Sun Jun 23 2019

FLZ047-231915-
Southern Brevard County FL-
226 PM EDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
315 PM EDT...

At 225 PM EDT, Doppler radar was tracking a strong thunderstorm near
Viera, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach and Satellite Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2796 8080 2834 8080 2835 8070 2834 8069
      2835 8067 2834 8066 2835 8066 2835 8061
      2834 8062 2834 8061 2796 8049
TIME...MOT...LOC 1825Z 333DEG 13KT 2828 8067

Glitto
Special weather statement, Jun 23, 2:52 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
252 PM EDT Sun Jun 23 2019

FLZ041-044>046-141-147-231945-
Northern Lake County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
252 PM EDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE...
NORTHERN BREVARD...EASTERN ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES
UNTIL 345 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cassia, moving southeast at 15 mph. Other storms were strengthening
closer to the east coast in southeast Volusia and northern Lake
county. As storms collide with the east coast sea breeze, additional
strong storms are expected to form in this area.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Oviedo, Deltona, Sanford, Scottsmoor and Bithlo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2898 8153 2902 8093 2846 8056 2835 8131
TIME...MOT...LOC 1849Z 307DEG 14KT 2894 8143

Glitto

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:24 PM EDTSpecial Marine WarningMLB38 min
Jun 23, 2:26 PM EDTSpecial Weather StatementMLBBrevard49 min
Jun 23, 2:52 PM EDTSpecial Weather StatementMLBOrange, Seminole53 min
Jun 23, 3:35 PM EDTSpecial Marine WarningMLB67 min
Jun 23, 3:47 PM EDTSpecial Weather StatementMLBBrevard43 min
Jun 23, 4:25 PM EDTSpecial Weather StatementMLBVolusia35 min
Jun 23, 5:13 PM EDTSpecial Weather StatementMLBMartin32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.